The number of integer points in a family of anisotropically expanding domains

Yuri A. Kordyukov, Andrey A. Yakovlev

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We investigate the remainder in the asymptotic formula for the number of integer points in a family of bounded domains in the Euclidean space, which remain unchanged along some linear subspace and expand in the directions, orthogonal to this subspace. We prove some estimates for the remainder, imposing additional assumptions on the boundary of the domain. We study the average remainder estimates, where the averages are taken over rotated images of the domain by a subgroup of the group $$\hbox {SO}(n)$$SO(n) of orthogonal transformations of the Euclidean space $${\mathbb {R}}^n$$Rn. Using these results, we improve the remainder estimate in the adiabatic limit formula for the eigenvalue distribution function of the Laplace operator associated with a bundle-like metric on a compact manifold equipped with a Riemannian foliation in the particular case when the foliation is a linear foliation on the torus and the metric is the standard Euclidean metric on the torus.

Original languageEnglish
Pages (from-to)97-111
Number of pages15
JournalMonatshefte fur Mathematik
Volume178
Issue number1
DOIs
Publication statusPublished - 1 Sep 2015
Externally publishedYes

Fingerprint

Integer Points
Remainder
Foliation
Metric
Euclidean space
Torus
Subspace
Estimate
Riemannian Foliation
Orthogonal Transformation
Eigenvalue Distribution
Laplace Operator
Asymptotic Formula
Compact Manifold
Expand
Bounded Domain
Euclidean
Bundle
Distribution Function
Subgroup

Keywords

  • Adiabatic limits
  • Anisotropically expanding domains
  • Convexity
  • Foliation
  • Integer points
  • Laplace operator

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

The number of integer points in a family of anisotropically expanding domains. / Kordyukov, Yuri A.; Yakovlev, Andrey A.

In: Monatshefte fur Mathematik, Vol. 178, No. 1, 01.09.2015, p. 97-111.

Research output: Contribution to journalArticle

@article{939daff4dd624435b0da4d1c48226e0a,
title = "The number of integer points in a family of anisotropically expanding domains",
abstract = "We investigate the remainder in the asymptotic formula for the number of integer points in a family of bounded domains in the Euclidean space, which remain unchanged along some linear subspace and expand in the directions, orthogonal to this subspace. We prove some estimates for the remainder, imposing additional assumptions on the boundary of the domain. We study the average remainder estimates, where the averages are taken over rotated images of the domain by a subgroup of the group $$\hbox {SO}(n)$$SO(n) of orthogonal transformations of the Euclidean space $${\mathbb {R}}^n$$Rn. Using these results, we improve the remainder estimate in the adiabatic limit formula for the eigenvalue distribution function of the Laplace operator associated with a bundle-like metric on a compact manifold equipped with a Riemannian foliation in the particular case when the foliation is a linear foliation on the torus and the metric is the standard Euclidean metric on the torus.",
keywords = "Adiabatic limits, Anisotropically expanding domains, Convexity, Foliation, Integer points, Laplace operator",
author = "Kordyukov, {Yuri A.} and Yakovlev, {Andrey A.}",
year = "2015",
month = "9",
day = "1",
doi = "10.1007/s00605-015-0787-7",
language = "English",
volume = "178",
pages = "97--111",
journal = "Monatshefte fur Mathematik",
issn = "0026-9255",
publisher = "Springer Wien",
number = "1",

}

TY - JOUR

T1 - The number of integer points in a family of anisotropically expanding domains

AU - Kordyukov, Yuri A.

AU - Yakovlev, Andrey A.

PY - 2015/9/1

Y1 - 2015/9/1

N2 - We investigate the remainder in the asymptotic formula for the number of integer points in a family of bounded domains in the Euclidean space, which remain unchanged along some linear subspace and expand in the directions, orthogonal to this subspace. We prove some estimates for the remainder, imposing additional assumptions on the boundary of the domain. We study the average remainder estimates, where the averages are taken over rotated images of the domain by a subgroup of the group $$\hbox {SO}(n)$$SO(n) of orthogonal transformations of the Euclidean space $${\mathbb {R}}^n$$Rn. Using these results, we improve the remainder estimate in the adiabatic limit formula for the eigenvalue distribution function of the Laplace operator associated with a bundle-like metric on a compact manifold equipped with a Riemannian foliation in the particular case when the foliation is a linear foliation on the torus and the metric is the standard Euclidean metric on the torus.

AB - We investigate the remainder in the asymptotic formula for the number of integer points in a family of bounded domains in the Euclidean space, which remain unchanged along some linear subspace and expand in the directions, orthogonal to this subspace. We prove some estimates for the remainder, imposing additional assumptions on the boundary of the domain. We study the average remainder estimates, where the averages are taken over rotated images of the domain by a subgroup of the group $$\hbox {SO}(n)$$SO(n) of orthogonal transformations of the Euclidean space $${\mathbb {R}}^n$$Rn. Using these results, we improve the remainder estimate in the adiabatic limit formula for the eigenvalue distribution function of the Laplace operator associated with a bundle-like metric on a compact manifold equipped with a Riemannian foliation in the particular case when the foliation is a linear foliation on the torus and the metric is the standard Euclidean metric on the torus.

KW - Adiabatic limits

KW - Anisotropically expanding domains

KW - Convexity

KW - Foliation

KW - Integer points

KW - Laplace operator

UR - http://www.scopus.com/inward/record.url?scp=84936816751&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84936816751&partnerID=8YFLogxK

U2 - 10.1007/s00605-015-0787-7

DO - 10.1007/s00605-015-0787-7

M3 - Article

AN - SCOPUS:84936816751

VL - 178

SP - 97

EP - 111

JO - Monatshefte fur Mathematik

JF - Monatshefte fur Mathematik

SN - 0026-9255

IS - 1

ER -